Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 342, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 13, 2003, 4:58 PM CDT for Hardin County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 13, 2003, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Hardin County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2438 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 132158 SVRMEM TNC071-132230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 458 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN SOUTHWEST TENNESSEE * UNTIL 530 PM CDT. * AT 456 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MILLEDGEVILLE...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 530 PM CDT INCLUDE... MORRIS CHAPEL... SALTILLO... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3545 8845 3527 8849 3523 8820 3542 8816 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:46 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 13, 4:46 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 446 PM CDT SUN JUL 13 2003 CURRENTLY...SFC ANALYSIS IS A MESS THIS AFTN WITH ONGOING CONVECTION. TSTMS DEVELOPED EARLIER THIS AFTN ALONG AN OUTFLOW BNDRY FROM THIS MORNINGS MCS ACROSS AR. WHERE PRECIP HAS NOT OCCURRED THIS AFTN TEMPS HAVE RISEN TO AROUND 90..OTHERWISE TEMPS HAVE COOLED TO AROUND 70. EXPECT CONVECTION TO CONT FOR A FEW HOURS AFTER SS AND THEN BEGIN TO DISSIPATE WITH LOSS OF DAYTIME HEATING. THE UPR TROF OVR THE ERN STATES WILL LIFT OUT DURING THE NEXT 24 HRS WHILE THE UPR HI OVR THE SW STATES BUILDS EWD TWD THE CNTRL PLAINS OVER THE NEXT SEVERAL DAYS. SMALL IMPULSES WILL CONT TO SINK SWD ON THE ERN PERIPHERY OF THE UPR HIGH. WILL MENTION CHC POPS ON MONDAY OVR THE SRN ZNS WHERE AN UPR LVL SHEAR AXIS WILL BE PRESENT. AS THE UPR HI BUILDS INTO THE REGION WILL GO WITH SCHC POPS FOR THE REST OF THE WEEK...MAINLY AFTN TIME FRAME. THE GFS DROPS A WEAK FNT INTO THE FA TUE NITE INTO WED AND THEN KEEPS WEAK LO PRES OVR THE AREA THRU THU MORNING. AM NOT SURE THIS WILL HAVE A SIGNIFICANT IMPACT WITH THE UPR HI BUILDING EWD. AN INVERTED TROF SETS UP ACROSS THE REGION BY SUN SO WILL INCLUDE POPS FOR THEN. WILL GO WITH PERSISTENCE ON TEMPS. .MEG...NONE.
Hazardous weather outlook, Jul 13, 4:03 PM CDT, 55 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141000- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 403 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THE GREATEST THREAT WILL BE OVER NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY EXCEPT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 13, 1:43 PM CDT, 3 hours 15 minutes before
MSZ004-131915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 143 PM CDT SUN JUL 13 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPPAH COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF DUMAS AT 143 PM CDT...MOVING EAST AT 10 MPH. THIS STORM IS ANTICIPATED TO PRODUCE SMALL HAIL...DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN SOUTHERN TIPPAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:28 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 47 min |
| Jul 13, 4:45 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 45 min |
| Jul 13, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 53 min |
| Jul 13, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 46 min |
| Jul 13, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.